To the editor: We read with interest (and amusement) the letter entitled "Transdermal Nitrate, Penile Erection, and Spousal Headache" that appeared in the November issue (1). The authors indicated that the patient developed a semirigid erection within 5 minutes of rubbing a used transdermal nitrate patch on his penis. Sexual intercourse with his wife followed, and the wife then developed a severe headache. The authors concluded that nitrates can induce erection and that nitrates may be absorbed by the vaginal mucosa.
We suggest that the authors may be wrong on both counts and that their conclusions may be the product
Side Effects of Transdermal Nitrate. Ann Intern Med. 1986;104:590. doi: 10.7326/0003-4819-104-4-590_2
Download citation file:
Published: Ann Intern Med. 1986;104(4):590.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use